Alert archive / Indiana / Areal Flood Warnings in 2008
Areal Flood Warning 21, NWS Indianapolis, IN
NWS Indianapolis, IN issued this areal flood warning at Jun 7, 2008, 12:19 PM EDT for 8 counties in Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2008, 12:19 PM EDT (16:19 UTC)
- Expired
- Jun 7, 2008, 3:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, IN, Clinton County, IN, Fountain County, IN, Hamilton County, IN, Montgomery County, IN, Tippecanoe County, IN, Tipton County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 74 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2468 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KIND 071622
FLWIND
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1219 PM EDT SAT JUN 7 2008
INC011-023-045-057-107-157-159-171-071915-
/O.NEW.KIND.FA.W.0021.080607T1619Z-080607T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1219 PM EDT SAT JUN 7 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLOOD WARNING FOR...
BOONE COUNTY IN CENTRAL INDIANA...
CLINTON COUNTY IN CENTRAL INDIANA...
THIS INCLUDES THE CITY OF FRANKFORT...
HAMILTON COUNTY IN CENTRAL INDIANA...
TIPTON COUNTY IN CENTRAL INDIANA...
NORTHERN FOUNTAIN COUNTY IN WEST CENTRAL INDIANA...
NORTHERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
SOUTHERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...
THIS INCLUDES THE CITY OF LAFAYETTE...
WARREN COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 315 PM EDT
* AT 1219 PM EDT DOPPLER RADAR INDICATED HEAVY RAINFALL FROM A LINE
OF STORMS STRETCHING FROM ZIONSVILLE TO CRAWFORDSVILLE AND ATTICA.
RAINFALL OF ONE TO AS MUCH AS THREE INCHES WILL BE POSSIBLE OVER THE
WARNED AREA.
THE HEAVIEST RAINFALL THROUGH THE WARNING PERIOD WILL OCCUR IN
ZIONSVILLE...NORTH OF LEBANON...BETWEEN CRAWFORDSVILLE AND
LAFAYETTE...AND COVINGTON.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DON/T DROWN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
LAT...LON 4043 8753 4044 8669 4043 8631 4040 8631
4038 8627 4038 8624 4040 8624 4041 8588
3994 8588 3994 8631 4017 8712 4017 8743
4014 8743 4017 8753
TIME...MOT...LOC 1619Z 180DEG 0KT 4020 8685
$$
NIELDWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at Jun 7, 7:10 AM EDT, 5 hours 9 minutes earlier.
Area forecast discussion, Jun 7, 7:10 AM EDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 710 AM EDT SAT JUN 7 2008 .AVIATION...DISCUSSION FOR 071200Z TAF ISSUANCE. CONTINUOUS TRWS SHOULD FINALLY END MID TO LATE MRNG AS LOW LVL JET SHIFTS INTO NRN INDIANA. AFTER THAT...KEEP VCTS IN WITH INSTABILLITY FM THE MODELS AROUND 3000 J/KG BY THE AFTERNOON AND LEFT OVER BOUNDARIES AND WEAK S/WS FAVOR KEEPING CBS IN THROUGH AT LEAST 00Z SUN. CU DEVELPOMENT PROGS AND TEMP/DEW PT SPREADS TOMORROW FAVOR A BRIEF PS OF MVFR CU LATE TOMORROW MRNG THROUGH EARLY AFTERNOON...OTHER EXPECT MOSTLY VFR. WINDS WL STAY UP ENOUGH TO KEEP FOG AWAY. GUSTY SW WINDS ONCE AGAIN TODAY WITH SOME SS CREATING SOME MIXING. && .DISCUSSION...FORECAST FOCUS WILL REVOLVE AROUND TSRA CHANCES TODAY AND FLOOD ISSUES. A LARGE AREA OF CONVECTION HAS CONTINUED TO DEVELOP TO THE WEST/SW OF THE IND CWA THIS MORNING THANKS TO OLD BOUNDARIES PROVIDING FOCUS FOR DEVELOPMENT AND H85 FLOW PARALLEL TO THE SURFACE BOUNDARIES. TRAINING OF THESE CELLS HAS BEEN OCCURRING MOST OF THE NIGHT AND SHOWS LITTLE SIGN OF LETTING UP THIS MORNING. SATELLITE CLOUD TOPS CONTINUE TO COOL WHILE MORE DEVELOPMENT IS TAKING PLACE ACROSS CENTRAL ILLINOIS AT 07Z. TODAY...WILL RAISE POPS OVER MOST OF CENTRAL INDIANA TO COVER THE PERSISTANT TSRA ACTIVITY. QPF WILL BE HIGH IN SOME AREAS WITH STORM TOTALS POSSIBLY REACHING OVER 5 INCHES. THE HARDEST HIT AREAS ARE NOW UNDER AN AREAL FLOOD WARNING UNTIL 915AM AND WILL KEEP THAT GOING. WILL CONTINUE TO EVALUATE THE NEED FOR EXPANSION THROUGH THE EARLY MORNING HOURS. AFTER THIS OVERNIGHT ACTIVITY BEGINS TO WANE LATER THIS MORNING SOME BREAKS IN THE CLOUDS WILL BE POSSIBLE. THIS IN TURN WILL ALLOW FOR SOME DESTABILIZATION AND MORE TSRA THIS AFTERNOON. TEMPS WILL BE NEARLY IDENTICAL TODAY AS YESTERDAY. TONIGHT...ACTIVITY SHOULD BE OVER BY TONIGHT AS UPPER SUPPORT SHIFTS NORTH. TEMPS WILL STILL BE IN THE 70S WITH WARM H85 TEMPS STILL OVER US. SUNDAY...QUIET WEATHER IS EXPECTED THROUGH ON SUNDAY AS THE PERSISTENT HIGH OVER THE SE CONUS HANGS TOUGH. LITTLE AIRMASS MODIFICATION IS EXPECTED SO TEMPS WILL REMAIN IN THE UPPER 80S/LOW 90S FOR HIGHS AND AROUND 70 FOR LOWS. MONDAY AND TUESDAY...NEXT SYSTEM WILL BEGIN TO AFFECT CENTRAL INDIANA ON MONDAY. IT LOOKS VERY SIMILAR TO THE CURRENT SYSTEM WITH A SFC LOW TO THE WEST THAT WILL BE SHOVED N/NE INTO THE GREAT LAKES SINCE EASTWARD MOVEMENT WILL BE THWARTED BY THE SE CONUS RIDGE EARLY ON. BY MONDAY NIGHT BOTH THE NAM/GFS SHOW THE FRONT MAKING MORE PROGRESS INTO CENTRAL INDIANA BRINGING COOLER TEMPS TO THE REGION. THE COOL DOWN WILL ONLY BE AROUND 4C AT H85 AND THAT WILL GIVE ROUGHLY LOW TO MID 80S AT THE SFC FOR TUESDAY. WEDNESDAY THROUGH FRIDAY...THE GFS/ECMWF SHOW H5 RIDGING SHIFTING FROM THE SE CONUS TO THE SW CONUS. FLOW OVER INDIANA GOES MORE ZONAL WHICH WILL GIVE US A PERIOD OF QUIET WEATHER. TEMPS WILL STILL BE ABOVE NORMAL IN THE MID 80S. BY FRIDAY ANOTHER COLD FRONT WILL BE MOVING INTO THE STATE BRINGING ANOTHER ROUND OF TSRA. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...MK PUBLIC...SALLY
Hazardous weather outlook, Jun 7, 4:49 AM EDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 449 AM EDT SAT JUN 7 2008 INZ021-028>031-035>049-051>057-060>065-067>072-080900- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 449 AM EDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TODAY. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WIND AND HAIL THE MAIN THREAT. WIDESPREAD FLOODING WILL OCCUR MAINLY ALONG AND SOUTH OF INTERSTATE 70 DUE TO NEARLY CONTINUOUS HEAVY RAINFALL OVERNIGHT. ADDITIONAL STORMS THAT ARE EXPECTED THIS AFTERNOON WILL ALSO CONTAIN HEAVY RAIN AND POSSIBLE FLASH FLOODING. HOT AND HUMID CONDITIONS WILL CONTINUE TODAY. THE HEAT INDEX WILL REACH THE LOWER TO MIDDLE 90S. REMEMBER TO SLOW DOWN AND DRINK PLENTY OF WATER WHEN OUTDOORS IN THE HEAT. ALSO REMEMBER THAT DEADLY CLOUD TO GROUND LIGHTNING IS ALWAYS A HAZARD WITH ANY STORM THAT FORMS. MINOR TO MAJOR FLOODING WILL CONTINUE ALONG MANY OF THE RIVERS ACROSS CENTRAL INDIANA. SEVERAL RIVERS AND STREAMS ARE ABOVE FLOOD STAGE. SEE THE LATEST HYDROLOGICAL STATEMENT FOR COMPLETE INFORMATION AND MORE DETAILS REGARDING RIVER FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY AND TUESDAY. MANY CENTRAL INDIANA RIVERS AND STREAMS WILL BE ABOVE FLOOD STAGE THROUGH AT LEAST THE EARLY PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jun 7, 11:13 AM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1113 AM EDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HEAVY RAIN 4 W PLAINFIELD 39.70N 86.46W
06/07/2008 U4.00 INCH HENDRICKS IN PUBLIC
&&
NIELDLocal storm report, Jun 7, 11:19 AM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1119 AM EDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD 1 NNW BRAZIL 39.54N 87.13W
06/07/2008 CLAY IN MESONET
COCORAHS OBSERVER REPORTS FLASH FLOODING, WITH BOATS
BEING USED IN THE STREETS ON THE SOUTH SIDE OF BRAZIL.
OBSERVER HAS MEASURED 7.50 INCHES OF RAIN IN THE LAST 15
HOURS.
&&
NIELDLocal storm report, Jun 7, 11:26 AM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1126 AM EDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM HEAVY RAIN 3 S PARAGON 39.35N 86.56W
06/07/2008 M9.85 INCH MORGAN IN TRAINED SPOTTER
STORM TOTAL OF 9.85 INCHES REPORTED BY COCORAHS OBSERVER.
&&
NIELDLocal storm report, Jun 7, 11:31 AM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1131 AM EDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HEAVY RAIN 2 E FRANKLIN 39.49N 86.02W
06/07/2008 M5.77 INCH JOHNSON IN NWS EMPLOYEE
2.25 INCHES OF RAIN IN THE LAST THREE HOURS. STORM TOTAL
SINCE RAIN BEGAN OF 5.77 INCHES. REPORTED BY NWS RETIREE.
&&
NIELDLocal storm report, Jun 7, 11:45 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1145 AM EDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM HEAVY RAIN SPENCER 39.29N 86.77W
06/07/2008 M9.80 INCH OWEN IN CO-OP OBSERVER
STORM TOTAL RAINFALL OF 9.80 INCHES.
&&
NIELDLocal storm report, Jun 7, 11:46 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1146 AM EDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HEAVY RAIN EDINBURGH 39.35N 85.97W
06/07/2008 M9.30 INCH JOHNSON IN FIRE DEPT/RESCUE
STORM TOTAL OF 9.30 INCHES REPORTED BY EDINBURGH FIRE
DEPARTMENT.
&&
NIELDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:25 PM EDT | Severe Thunderstorm Warning | IND | Clay, Monroe, Owen, Putnam | 50 min |
| Jun 6, 9:00 PM EDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Monroe, Morgan, Owen, Putnam | 45 min |
| Jun 6, 9:16 PM EDT | Flash Flood Warning | IND | Clay, Greene, Owen, Sullivan, Vigo | 4 hr |
| Jun 6, 9:29 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson | 30 min |
| Jun 6, 10:01 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Shelby | 15 min |
| Jun 6, 10:50 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin, Monroe | 40 min |
| Jun 7, 12:19 AM EDT | Flash Flood Warning | IND | Monroe | 4 hr |
| Jun 7, 1:13 AM EDT | Areal Flood Warning | IND | Clay, Greene, Morgan, Owen, Putnam, Sullivan and 1 more | 3 hr |
| Jun 7, 4:07 AM EDT | Flash Flood Warning | IND | Brown, Clay, Greene, Johnson, Monroe, Morgan and 4 more | 18 hr |
| Jun 7, 8:00 AM EDT | Flash Flood Warning | IND | Bartholomew, Decatur, Hancock, Johnson, Rush, Shelby | 13 hr |
| Jun 7, 8:36 AM EDT | Areal Flood Warning | IND | Boone, Fountain, Hendricks, Johnson, Marion, Montgomery and 4 more | 4 hr |
| Jun 7, 8:50 AM EDT | River Flood Warning | IND | Clay, Greene | 5 days |
| Jun 7, 10:29 AM EDT | Flash Flood Warning | IND | Hendricks, Johnson, Marion, Morgan, Putnam | 4 hr |
| Jun 7, 1:53 PM EDT | Flash Flood Warning | IND | Hendricks, Johnson, Marion, Morgan, Putnam | 6 hr |
| Jun 7, 3:28 PM EDT | Areal Flood Warning | IND | Boone, Carroll, Clinton, Delaware, Hamilton, Henry and 3 more | 3 hr |
| Jun 7, 5:48 PM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 4 days |
| Jun 7, 5:48 PM EDT | River Flood Warning | IND | Bartholomew, Jackson | 68 hr |
| Jun 7, 5:48 PM EDT | River Flood Warning | IND | Daviess, Dubois, Martin, Pike | 8 days |
| Jun 7, 5:48 PM EDT | River Flood Warning | IND | Montgomery, Parke | 30 hr |
| Jun 7, 5:48 PM EDT | River Flood Warning | IND | Shelby | 19 hr |
| Jun 7, 7:53 PM EDT | Areal Flood Warning | IND | Hendricks, Johnson, Marion, Morgan, Putnam | 15 hr |
Nearby
Areal Flood Warnings in Indiana, 2008Every areal flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.